Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 10, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 8, 2014, 8:34 PM CDT for Bell County, Texas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2014, 8:34 PM CDT (01:34 UTC)
- Expired
- May 8, 2014, 10:30 PM CDT
- In force
- 116 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Bell County, TX
The radar
The Ft Hood radar (KGRK), 29 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
002
WGUS54 KFWD 090134
FFWFWD
TXC027-090330-
/O.NEW.KFWD.FF.W.0010.140509T0134Z-140509T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
834 PM CDT THU MAY 8 2014
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN BELL COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1030 PM CDT
* AT 834 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAINFALL 3 MILES SOUTH OF TEMPLE...MOVING
EAST AT 20 MPH. VERY HEAVY RAINS HAVE ALREADY OCCURRED ACROSS THE
WARNED AREA...AND ADDITIONAL HEAVY RAINFALL WILL RESULT IN FLASH
FLOODING THROUGH 1030 PM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...TROY AND ROGERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT
DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST
VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER
RECEDES. CHILDREN SHOULD NEVER PLAY AROUND HIGH WATER...DRAINAGE
DITCHES...STORM DRAINS...OR FLOODED STREAMS.
&&
LAT...LON 3092 9761 3125 9753 3118 9720 3099 9707
3095 9713 3089 9726 3087 9726 3085 9730
$$1 follow-up statement
076
WGUS74 KFWD 090247
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
947 PM CDT THU MAY 8 2014
TXC027-090257-
/O.CAN.KFWD.FF.W.0010.000000T0000Z-140509T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BELL TX-
947 PM CDT THU MAY 8 2014
...THE FLASH FLOOD WARNING FOR EASTERN BELL COUNTY IS CANCELLED...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FORT WORTH.
LAT...LON 3092 9761 3125 9753 3118 9720 3099 9707
3095 9713 3089 9726 3087 9726 3085 9730
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 8, 6:23 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 8, 6:23 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 623 PM CDT THU MAY 8 2014 .AVIATION... A LINE OF STRONG CONVECTION HAS MOVED EAST OF THE METROPLEX WITH TS/TSRA EXPECTED AT KDFW/KGKY/KDAL UNTIL 01 OR 02Z...THEN BASICALLY MOVING EAST OF THE METROPLEX FOR THE REST OF THE NIGHT. KACT WILL BEGIN WITH TSRA AND GUSTY CONVECTIVE WINDS. THE LINE SHOULD MOVED EAST OF KACT BY 02Z. THERE WILL REMAIN A SLIGHT CHANCE OF MORE CONVECTION OVERNIGHT AND NONE EXPECTED ON FRIDAY. CIGS/VIS WILL BE A TOUGH CALL DURING THIS FORECAST. EXPECT VFR CONDITIONS ACROSS THE METROPLEX THROUGH MID EVENING... REFORMING BY 06Z AND LOWERING TO AROUND 1000FT FROM 07Z TO 15Z...AND THEN VFR ON FRIDAY. KACT WILL SEE MVFR CIGS THROUGH THE OVERNIGHT HOURS...BUT COULD HAVE AN HOUR OR TWO OF VFR CONDITIONS THIS EVENING. KACT SHOULD GO VFR MIDDAY FRIDAY. ALL TAF SITES...WINDS WILL REMAIN SOUTHERLY NEAR/AROUND 10 KNOTS...BUT THEY SHOULD VEER TO 200-230 ON FRIDAY. && .PREV DISCUSSION... /ISSUED 312 PM CDT THU MAY 8 2014/ SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE CONCHO VALLEY/HILL COUNTRY AND SOUTHWESTERN SECTION OF NORTH TEXAS THROUGH LATE AFTERNOON IN THE REGION THAT SAW THE MOST AFTERNOON SUN AND THE FEWEST MORNING THUNDERSTORMS. THESE STORMS WILL MOVE NORTHEAST AND AFFECT ALL BUT THE NORTHWEST ZONES OF NORTH TEXAS THROUGH THE EVENING. ALTHOUGH THE MAIN UPPER LOW WILL CONTINUE TO ROTATE TOWARD THE NORTHERN PLAINS...LARGE SCALE LIFT WILL LINGER THROUGH THE NIGHT AS A SECONDARY SHORTWAVE ROTATES EAST. THE STORMS LATE THIS AFTERNOON/EVENING WILL HAVE A POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE PRIMARY STORM MODE WILL BE MULTI-CELL CLUSTERS WITH SOME LINEAR SEGMENTS. HOWEVER...THERE SHOULD BE ENOUGH LOW LEVEL SHEAR TO SUPPORT A FEW SUPERCELLS. SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST TONIGHT AS DRIER AIR MOVES IN BEHIND THE SECONDARY SHORTWAVE. A FEW SHOWERS OR STORMS MAY LINGER IN THE SOUTHEAST ZONES FRIDAY SINCE LOW LEVEL MOISTURE MAY NOT GET COMPLETELY SCOURED OUT. THE UPPER PATTERN WILL BECOME MORE ZONAL ON SATURDAY WHICH WILL KEEP A SURFACE TROUGH IN PLACE ACROSS THE FRONT RANGE OF THE CENTRAL ROCKIES AND KEEP LOW LEVEL MOISTURE IN PLACE ACROSS NORTH TEXAS. AN UPPER TROUGH WILL DEVELOP ACROSS THE WESTERN U.S. SATURDAY NIGHT AND SUNDAY. THIS SYSTEM WILL MOVE FROM THE ROCKIES TO THE CENTRAL PLAINS SUNDAY NIGHT THROUGH MONDAY. ENERGY FROM THIS SYSTEM COUPLED WITH LIFT FROM AN ASSOCIATED COLD FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO NORTH TEXAS SUNDAY NIGHT THROUGH MONDAY. THERE MAY BE ENOUGH INSTABILITY ASSOCIATED WITH THIS SYSTEM FOR A FEW STRONG TO SEVERE STORMS. THUNDERSTORM CHANCES SHOULD END QUICKLY FROM NORTH TO SOUTH ON MONDAY AFTERNOON AS MUCH DRIER AND COOLER AIR MOVES IN BEHIND THE COLD FRONT. THIS DRY AND COOL AIR SHOULD REMAIN IN PLACE ACROSS NORTH TEXAS TUESDAY AND WEDNESDAY WITH A NORTHERLY SURFACE WIND AND NORTHWEST FLOW ALOFT. LOW LEVEL MOISTURE SHOULD BEGIN A SLOW RETURN TO NORTH TEXAS ON THURSDAY AHEAD OF A DEVELOPING SURFACE LOW ACROSS THE CENTRAL HIGH PLAINS. THIS INCREASE IN MOISTURE WILL RESULT IN MORE CLOUDS AND SLIGHTLY WARMER TEMPERATURES BY THE END OF NEXT WEEK. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 66 89 70 90 72 / 20 10 10 10 10 WACO, TX 68 89 70 88 73 / 40 20 20 10 10 PARIS, TX 67 83 66 85 68 / 50 20 10 10 10 DENTON, TX 65 87 69 91 73 / 20 10 10 10 10 MCKINNEY, TX 66 86 68 86 72 / 20 10 10 10 10 DALLAS, TX 69 88 70 88 72 / 20 10 10 10 10 TERRELL, TX 68 85 67 86 71 / 50 10 10 10 10 CORSICANA, TX 68 86 68 86 71 / 70 20 20 10 10 TEMPLE, TX 68 86 68 86 72 / 40 20 20 10 10 MINERAL WELLS, TX 62 88 64 90 68 / 20 10 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 75/
Hazardous weather outlook, May 8, 3:13 AM CDT, 17 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 313 AM CDT THU MAY 8 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-090815- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 313 AM CDT THU MAY 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE REGION TODAY INTO THIS EVENING...THEN ACROSS FAR EASTERN PARTS OF THE AREA DURING THE OVERNIGHT HOURS. STORMS WITH LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE THROUGH THIS EVENING. ANY HEAVIER RAINFALL MAY PRODUCE LOCALIZED FLOODING PROBLEMS...ESPECIALLY AROUND CREEKS AND TYPICAL LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW LINGERING AND NON-SEVERE THUNDERSTORMS ARE POSSIBLE EARLY FRIDAY MORNING SOUTHEAST OF A PARIS...CORSICANA...TEMPLE LINE. A SLIGHT CHANCE OF THUNDERSTORMS RETURNS TO MUCH OF THE REGION SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY ACROSS ALL OF NORTH TEXAS...THEN INTO THE EVENING HOURS ACROSS AREAS EAST OF INTERSTATE 35.
In the hours before
Local storm report, May 8, 7:39 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
739 PM CDT THU MAY 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG BLOOMING GROVE 32.10N 96.72W
05/08/2014 NAVARRO TX EMERGENCY MNGR
SOME TREES UPROOTED. SEVERAL LARGE TREES WITH BROKEN
LIMBS.Local storm report, May 8, 7:44 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
744 PM CDT THU MAY 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL HARKER HEIGHTS 31.06N 97.65W
05/08/2014 E0.75 INCH BELL TX AMATEUR RADIO
NEAR STILLHOUSE HOLLOW LAKELocal storm report, May 8, 7:50 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
750 PM CDT THU MAY 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL HARKER HEIGHTS 31.06N 97.65W
05/08/2014 E1.50 INCH BELL TX AMATEUR RADIOLocal storm report, May 8, 7:53 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
753 PM CDT THU MAY 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND DMG 6 E LAMPASAS 31.07N 98.08W
05/08/2014 LAMPASAS TX LAW ENFORCEMENT
EAST OF LAMPASAS - ROOF BLOWN OFF A HOUSE. ALSO TREES
UPROOTED AND POWER LINES DOWN.Local storm report, May 8, 8:16 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
816 PM CDT THU MAY 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM HAIL BELTON 31.07N 97.47W
05/08/2014 E1.50 INCH BELL TX TRAINED SPOTTER
AT THE BELL COUNTY EXPO CENTERLocal storm report, May 8, 8:22 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
822 PM CDT THU MAY 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HEAVY RAIN PAYNE SPRINGS 32.28N 96.05W
05/08/2014 E3.86 INCH HENDERSON TX TRAINED SPOTTER
RAINFALL FOR TODAY THROUGH 815 PMThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:02 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Navarro, Van Zandt | 58 min |
| May 8, 7:10 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 65 min |
| May 8, 7:20 PM CDT | Areal Flood Advisory | FWD | Navarro | 115 min |
| May 8, 7:22 PM CDT | Special Weather Statement | FWD | Limestone | 38 min |
| May 8, 7:34 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Freestone, Limestone | 56 min |
| May 8, 7:44 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson, Navarro | 61 min |
| May 8, 7:56 PM CDT | Areal Flood Advisory | FWD | Bell | 2 hr |
| May 8, 8:11 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, Milam | 64 min |
| May 8, 8:25 PM CDT | Areal Flood Advisory | FWD | Henderson, Van Zandt | 2 hr |
| May 8, 8:56 PM CDT | Special Weather Statement | FWD | Henderson | 34 min |
| May 8, 9:40 PM CDT | Areal Flood Advisory | FWD | Anderson | 2 hr |
| May 8, 9:45 PM CDT | Special Weather Statement | FWD | Limestone | 30 min |
| May 8, 10:46 PM CDT | River Flood Warning | FWD | Delta, Lamar | 17 hr |
| May 9, 9:03 AM CDT | Special Weather Statement | FWD | Anderson | 27 min |
| May 9, 9:13 AM CDT | Special Weather Statement | FWD | Van Zandt | 32 min |
| May 9, 9:46 AM CDT | Special Weather Statement | FWD | Smith | 29 min |
| May 9, 4:08 PM CDT | Special Weather Statement | FWD | Robertson | 37 min |
| May 9, 4:22 PM CDT | Special Weather Statement | FWD | Robertson | 38 min |
| May 9, 4:31 PM CDT | Special Weather Statement | FWD | Limestone | 29 min |
| May 9, 5:14 PM CDT | Special Weather Statement | FWD | Limestone | 31 min |
| May 9, 5:26 PM CDT | Special Weather Statement | FWD | Anderson | 34 min |
| May 9, 5:27 PM CDT | Special Weather Statement | FWD | Hill | 33 min |
| May 9, 5:37 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Navarro | 53 min |
| May 9, 5:40 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 65 min |
| May 9, 6:11 PM CDT | Special Weather Statement | FWD | Henderson | 34 min |
| May 9, 6:14 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Kaufman | 61 min |
| May 9, 6:15 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 60 min |
| May 9, 6:26 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Limestone, McLennan | 64 min |
| May 9, 6:45 PM CDT | Special Weather Statement | FWD | Hill | 30 min |
| May 9, 6:56 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill | 64 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.